MAUDE Adverse Event Report: BECTON DICKINSON BD INSYTE BL 22GA X 1.0IN; INTRAVASCULAR CATHETER

BECTON DICKINSON BD INSYTE BL 22GA X 1.0IN; INTRAVASCULAR CATHETER
Catalog Number 381223
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
None reported bd insyte bl 22ga x 1.0in catheter broke separated.It was reported by the customer that the clinic reports 1 opened box of 50, instye iv catheter, 22 g x 1.0¿, part number: 381223, lot 4025720, exp.1/29 ¿ stylet came off of the vein of the patient.They were able to remove with no adverse events to report but do not want to keep remaining product.Verbatim: rcc received a complaint via email.The clinic reports 1 opened box of 50, instye iv catheter, 22 g x 1.0¿, part number: 381223, lot 4025720, exp.1/29 ¿ stylet came off of the vein of the patient.They were able to remove with no adverse events to report but do not want to keep remaining product.Additional info: we are waiting on an update from the customer.As there are now additional questions below, we will follow up for the additional information.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material#: 381223 batch#: 4025720.It was reported by the customer that the clinic reports 1 opened box of 50, instye iv catheter, 22 g x 1.0¿, part number: 381223, lot 4025720, exp.1/29 ¿ stylet came off of the vein of the patient.They were able to remove with no adverse events to report but do not want to keep remaining product verbatim: rcc received a complaint via email.Email(s) attached the clinic reports 1 opened box of 50, instye iv catheter, 22 g x 1.0¿, part number: 381223, lot 4025720, exp.1/29 ¿ stylet came off of the vein of the patient.They were able to remove with no adverse events to report but do not want to keep remaining product additional info: we are waiting on an update from the customer.As there are now additional questions below, we will follow up for the additional information.Additional info: apologies on the delay.We have been following up with the customer for this information that you requested below.As soon as i have an update, i will pass along.Additional info: 1.Can you please provide an exact date of event in format dd-mmm-yyyy? (b)(6) 2024.Total number of occurrences? one 3.Any sample or photo available for investigation? if yes, are you able to provide the address of the facility for us to ship the return label? no photo.1.Please confirm with is "stylet" refers to needle or catheter? the catheter 2.Also confirm happened before use or during any infusion? noticed the plastic catheter part stayed in the vein when we were removing the whole catheter from the pet.A tech was able to grab the stylet with a pair of hemastats.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of affected batch.Current control there is a functional test in place to check for catheter to adapter pull force.There is also in-process visual inspection in place to check for catheter damage.No photo/sample was received for further investigation.Root cause could not be determined.The complaint will be re-opened and re-investigated when sample/photo is received.The complaint trend will continue to be tracked and monitored.

Brand Name
BD INSYTE BL 22GA X 1.0IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20699595
Report Number2243072-2024-01133
Device Sequence Number6583784
Product Code FOZ
UDI-Device Identifier00382903812233
UDI-Public(01)00382903812233(11)240201(17)290131(10)4025720
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381223
Device Lot Number4025720
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer11/28/2024
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown